Alert archive / Vermont / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 68, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 27, 2017, 4:05 PM EDT for Windham County, Vermont. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 27, 2017, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Windham County, VT
The radar
The Albany radar (KENX), 138 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804
WUUS51 KALY 272005
SVRALY
VTC025-272030-
/O.NEW.KALY.SV.W.0068.170627T2005Z-170627T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
405 PM EDT TUE JUN 27 2017
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
East central Windham County in southern Vermont...
* Until 430 PM EDT
* At 405 PM EDT, a severe thunderstorm was located over Putney, or 8
miles northeast of Brattleboro, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees, and power lines.
* This severe thunderstorm will be near,
Westminster around 425 PM EDT.
Westmoreland around 430 PM EDT.
Other locations impacted by this severe thunderstorm include East
Putney Station, Hadley Field, North Westminster, East Dummerston,
East Putney, Dummerston Center, Putney Station, Westminster West and
Westminster Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4311 7244 4308 7244 4305 7247 4302 7246
4300 7244 4300 7246 4298 7246 4297 7247
4296 7252 4295 7253 4292 7252 4289 7254
4299 7265 4314 7244 4312 7243
TIME...MOT...LOC 2005Z 232DEG 15KT 4297 7250
HAIL...1.25IN
WIND...60MPH
$$
JSQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:03 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 27, 4:03 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Albany NY 403 PM EDT Tue Jun 27 2017 .SYNOPSIS... In the wake of a strong upper level disturbance and cold front, a cool air mass will be over the region tonight, as high pressure builds in from the Mid Atlantic Region. Generally fair weather is expected for Wednesday and Wednesday night, although an isolated shower is possible across portions of the southern Adirondacks and southern Vermont. A warm front will approach from the Ohio Valley and Great Lakes Region for Thursday into Thursday night, bringing more showers and thunderstorms. Warm and humid conditions, along with several rounds of showers and thunderstorms, are expected for Friday into Saturday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 4 PM EDT, active afternoon unfolding, with scattered/numerous showers and thunderstorms occurring ahead of potent upper level disturbance approaching from west/central NYS. Thus far, mainly sub-severe hail has been reported. Over the next 2-3 hours, we expect a line of showers/thunderstorms currently traversing the western Mohawk Valley/Adirondacks and Schoharie Valley to continue tracking eastward. Mainly sub-severe size hail is expected, but the wind gust potential may increase with this line as it tracks east down the Mohawk Valley, producing at least spotty damaging wind gusts. Most of the showers/storms should remain from the I-88/I-90 corridor northward, with more scattered coverage to the south and east. The main shortwave should pass east of the region around or just after sunset, allowing convection to decrease in areal coverage. However, will have to watch yet another upper level impulse upstream across portions of northeast Ontario, which has been producing afternoon convection throughout much of southern/eastern Ontario. There could be enough forcing for additional isolated/scattered showers again overnight, especially across northern areas. Otherwise, expect clearing with areas of fog developing elsewhere overnight. It will be cool, with lows mainly in the upper 40s to mid 50s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... Wednesday-Wednesday night, generally fair through the period. However, lingering instability and weak disturbances passing southeast across northern New England could allow isolated showers to develop in the afternoon across portions of the southern Adirondacks and southern VT. It will be a bit warmer Wednesday with highs mainly in the 70s, and lows Wed night in the 50s. Thursday-Friday night, the leading edge of much warmer/more humid air will approach Thursday afternoon, as a strong low level jet impinges on the region. Strong forcing may produce an upstream MCS across the northern Great Lakes early Thursday morning which may then track east/southeast into at least northern areas for later Thursday morning into the afternoon. Most likely, this MCS should be weakening as it tracks into the southern Adirondacks and Mohawk Valley region, feeding mainly from elevated instability from central/western NYS. Have indicated highest pops for areas north of I-90, with only chances to the south. There remains considerable uncertainty regarding the exact placement of the incoming surface warm front for later Thursday into Thursday night. If there is some form of an MCS across northern areas, then the warm front may be much slower to lift northward into our region. If there is much less activity, then the warm front may have a better chance to lift north and east through the region. Have trended a closer to the cooler side of guidance, with the expectation of at least some form of showers/storms impacting northern and central areas Thursday afternoon. Either way, it appears that multiple rounds of showers/thunderstorms will impact the region Thursday night into Friday as some form of a low level thermal gradient remains nearby. There could be some potential for strong/severe thunderstorms with 0-6 km bulk shear remaining 30-40 KT, and possible SB Capes exceeding 1500 J/kg across at least portions of the region Friday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The long term period is expected to start out unsettled as a series of frontal boundaries are expected to impact the forecast area. The unsettled weather is expected to continue into early next week as a frontal boundary stalls to our south and east. Showers along with scattered thunderstorms are expected Saturday and Sunday as a low pressure system and a cold front move across the region. Highs on Saturday will be in the mid 70s to upper 80s with lows Saturday night in the 60s to around 70 and highs on Sunday in the upper 60s to upper 80s. Sunday night through Tuesday...The frontal boundary will stall south and east of the region as an area of low pressure moves northeastward along the frontal boundary. This will keep unsettled weather across the region into the middle of next week. Expect lows Sunday night to be in the mid 50s to mid 60s with highs on Monday in the upper 60s to mid 80s, lows Monday night in the mid 50s to mid 60s, and highs on Tuesday in the upper 60s to lower 80s. Overall expect temperatures to average close to normal with precipitation above normal. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... Scattered showers and thunderstorms across the region with the upper energy that is tracking through. Carrying VCSH through about 20Z-21Z when a more organized area of showers and thunderstorms out to the west is timed to be in the vicinity of KALB and KGFL, with VCTS between 21Z-23Z. Adding VCTS to KPOU and KPSF about an hour later. Indicating tempo for borderline MVFR/IFR conditions in any thunderstorms. After 23Z, back to VCSH with VFR conditions and the VCSH ends around 01Z-02Z. The sky should have more scattered clouds with variable broken but above 3000 feet. By around 08Z-09Z some fog is possible at KPSF, KGFL and KPOU. Any possible fog ends 11Z-12Z and VFR conditions prevail at all TAF sites through Wednesday morning. South to southwest winds at 10 Kt or less this afternoon will diminish to light tonight. Winds become west to northwest at less than 10 Kt Wednesday morning. Outlook... Wednesday Night: No Operational Impact. NO SIG WX. Thursday: Moderate Operational Impact. Breezy Chance of SHRA...TSRA. Thursday Night: High Operational Impact. Likely SHRA...TSRA. Friday: High Operational Impact. Likely SHRA...TSRA. Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday: High Operational Impact. Definite SHRA...TSRA. Saturday Night: High Operational Impact. Likely SHRA. Sunday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... In the wake of a strong upper level disturbance and cold front, a cool air mass will be over the region tonight, as high pressure builds in from the Mid Atlantic Region. Generally fair weather is expected for Wednesday and Wednesday night, although an isolated shower is possible across portions of the southern Adirondacks and southern Vermont. A warm front will approach from the Ohio Valley and Great Lakes Region for Thursday into Thursday night, bringing more showers and thunderstorms. Warm and humid conditions, along with several rounds of showers and thunderstorms, are expected for Friday into Saturday. The RH values will recover close to 100 percent tonight. Expect minimum RH values of 35 to 55 percent on Wednesday. The winds will from the southwest to northwest at 5 to 15 mph today. The winds will be from the southwest to west at 10 mph or less tonight, and then increase from the west to northwest at 10 to 15 mph with some gusts to 20-25 mph on Wednesday. Winds will be stronger, and variable in direction in and near any thunderstorms. && .HYDROLOGY... No widespread hydrological problems are anticipated over the next several days. Scattered to numerous showers and thunderstorms are expected through the early evening hours, as a cold front and upper low impact the region. Basin average rainfall amounts will generally be a tenth to a third of an inch in some locations. A brief period of mainly dry weather is expected most of Wednesday into Wednesday night with ridging briefly building in from the south. An active pattern sets up Thursday into the weekend with showers and thunderstorms possible with increasing humidity levels. Rainfall amounts will vary based on where any convection occurs. The most widespread potential rainfall is expected Thursday and Saturday. Rainfall amounts THU-THU night may range from a quarter of an inch to an inch with some locally higher amounts in thunderstorms. The higher totals right now may be across the northern basins of the HSA. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...KL/Wasula NEAR TERM...KL SHORT TERM...KL LONG TERM...11 AVIATION...NAS FIRE WEATHER...KL/Wasula HYDROLOGY...KL/Wasula
Hazardous weather outlook, Jun 27, 4:54 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 454 AM EDT Tue Jun 27 2017 NYZ032-033-038>043-047>054-058>061-063>066-082>084-281100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington- 454 AM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for east central New York. .DAY ONE...Today and Tonight. There is a Marginal Risk of severe thunderstorms this afternoon ahead of a cold front and an upper level disturbance. The main threats are large hail one inch in diameter or greater and or damaging winds. The thunderstorms will move southwest to northeast at 35 to 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a Marginal Risk of severe thunderstorms Thursday into Thursday night. There is chance of thunderstorms Friday through Monday especially in the afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon. CTZ001-013-MAZ001-025-VTZ013>015-281100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Bennington-Western Windham-Eastern Windham- 454 AM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and southern Vermont. .DAY ONE...Today and Tonight. There is a Marginal Risk of severe thunderstorms this afternoon ahead of a cold front and an upper level disturbance. The main threats are large hail one inch in diameter or greater and or damaging winds. The thunderstorms will move southwest to northeast at 35 to 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is chance of thunderstorms Thursday through Monday especially in the afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon.
In the hours before
Special weather statement, Jun 27, 2:46 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Albany NY
246 PM EDT TUE JUN 27 2017
VTZ014-015-271915-
Eastern Windham-Western Windham-
246 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WINDHAM COUNTY...
At 246 PM EDT, a strong thunderstorm was located near Saxtons River,
or near Bellows Falls, moving northeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
This storm will be near...
Bellows Falls around 255 PM EDT.
Other locations impacted by this storm include Hadley Field, North
Westminster, Brockways Mills, Bartonsville, Grafton, Cambridgeport,
Rockingham, Athens, Houghtonville and Westminster West.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4310 7244 4305 7258 4319 7272 4323 7267
4324 7257 4323 7243 4320 7244 4319 7245
4318 7244 4317 7245 4315 7246 4314 7244
4311 7243
TIME...MOT...LOC 1846Z 234DEG 23KT 4317 7257
JSQSpecial weather statement, Jun 27, 3:04 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Albany NY
304 PM EDT TUE JUN 27 2017
NYZ047-048-051-272000-
Schoharie-Western Schenectady-Western Albany-
304 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHENECTADY...WEST
CENTRAL ALBANY AND CENTRAL SCHOHARIE COUNTIES...
At 304 PM EDT, a strong thunderstorm was located over Summit, or 11
miles southwest of Cobleskill, moving northeast at 25 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
This storm will be near...
Richmondville around 315 PM EDT.
Breakabeen around 325 PM EDT.
Cobleskill around 330 PM EDT.
Middleburgh around 335 PM EDT.
Schoharie and Central Bridge around 345 PM EDT.
Berne around 400 PM EDT.
Other locations impacted by this storm include Baird Corners, Old
Central Bridge, Rockwell Corners, West Berne, Huntersland,
Warnerville, Grovenor Corners, Old Stone Fort, Lutheranville and
Becker Corners.
THIS INCLUDES Interstate 88 near exit 23.
LAT...LON 4262 7463 4264 7463 4278 7433 4279 7428
4280 7426 4281 7425 4261 7412 4242 7462
4247 7467 4252 7471
TIME...MOT...LOC 1904Z 240DEG 23KT 4254 7461
NASLocal storm report, Jun 27, 3:07 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
307 PM EDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 1 NW VALATIE COLONY 42.45N 73.69W
06/27/2017 M1.00 INCH COLUMBIA NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1703902
DBTSpecial weather statement, Jun 27, 3:36 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Albany NY
336 PM EDT TUE JUN 27 2017
NYZ038>040-082-272000-
Southern Fulton-Southern Herkimer-Northern Fulton-Montgomery-
336 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FULTON...SOUTHEASTERN
HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...
At 336 PM EDT, a strong thunderstorm was located near Canajoharie,
moving northeast at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
this storm will remain over mainly rural areas of western Southern
Fulton...east central Southern Herkimer...western Northern Fulton and
northwestern Montgomery Counties, including the following locations:
Ingham Mills, Meco, Curtis, Countryman, Lotville, Rasbach Corner,
Burrell Corners, Berkshire, Mindenville and Kelhi Corners.
LAT...LON 4325 7459 4323 7454 4324 7439 4304 7430
4295 7490 4297 7489 4296 7490 4303 7492
4311 7502
TIME...MOT...LOC 1936Z 245DEG 27KT 4285 7450
JSQSpecial weather statement, Jun 27, 3:46 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Albany NY 346 PM EDT TUE JUN 27 2017 NYZ039>041-047>052-272045- Southern Fulton-Eastern Albany-Eastern Schenectady-Schoharie-Western Schenectady-Montgomery-Southern Saratoga-Northern Saratoga-Western Albany- 346 PM EDT TUE JUN 27 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCHENECTADY...NORTHERN ALBANY...SOUTHWESTERN SARATOGA...SOUTHEASTERN FULTON...NORTHEASTERN SCHOHARIE AND MONTGOMERY COUNTIES... At 346 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Johnstown to near Cobleskill. Movement was east at 35 mph. Winds in excess of 40 mph and half inch hail are possible with these storms. These storms will be near... Johnstown and Fonda around 350 PM EDT. Gloversville, Middleburgh, Schoharie, Central Bridge and Tribes Hill around 355 PM EDT. Fort Johnson around 400 PM EDT. Amsterdam and Broadalbin around 405 PM EDT. Berne, Hagaman and Delanson around 410 PM EDT. Glenville, Duanesburg and Pattersonville-Rotterdam Junction around 415 PM EDT. Altamont and Galway around 420 PM EDT. Rotterdam, Voorheesville, Rock City Falls and Burnt Hills around 430 PM EDT. Other locations impacted by these storms include Parkis Mills, Shakers, Charleston, Bleecker Stadium, Glenridge, Hoffmans, West Berne, Garrison Manor, Quaker Street and Woodruff Heights. THIS INCLUDES THE FOLLOWING HIGHWAYS... Interstate 88 near exit 23. Interstate 90 between exits 5 and 1s, and between exits 2 and 5A-6. Interstate 890 near exit 7. Interstate 87 near exit 1, between exits 13 and 12-13, and between exits 2-4 and 4-5. LAT...LON 4300 7458 4312 7381 4264 7376 4258 7455 TIME...MOT...LOC 1946Z 264DEG 29KT 4299 7440 4267 7441 NAS
Special weather statement, Jun 27, 3:55 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Albany NY
355 PM EDT TUE JUN 27 2017
VTZ015-272030-
Eastern Windham-
355 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WINDHAM COUNTY...
At 355 PM EDT, a strong thunderstorm was located over Putney, or 7
miles northeast of Brattleboro, moving east at 20 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
This storm will be near...
Westminster around 410 PM EDT.
Chesterfield around 415 PM EDT.
Westmoreland around 420 PM EDT.
Other locations impacted by this storm include Naulahka, East Putney
Station, East Dummerston, East Putney, Dummerston Center and Putney
Station.
LAT...LON 4305 7247 4302 7246 4300 7244 4300 7246
4298 7246 4297 7247 4296 7252 4295 7253
4292 7252 4290 7253 4288 7255 4284 7255
4284 7256 4298 7263 4302 7262 4309 7244
TIME...MOT...LOC 1955Z 251DEG 17KT 4295 7252
JSQThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:42 PM EDT | Special Weather Statement | ALY | Bennington | 63 min |
| Jun 27, 2:46 PM EDT | Special Weather Statement | ALY | Windham | 29 min |
| Jun 27, 3:13 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 47 min |
| Jun 27, 3:55 PM EDT | Special Weather Statement | ALY | Windham | 35 min |
| Jun 27, 5:05 PM EDT | Special Weather Statement | ALY | Bennington | 55 min |
| Jun 27, 5:44 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 49 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.